MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 12IN 3-0 SA PS-2 PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 12IN 3-0 SA PS-2 PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B106
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information: h6 component code: g07002 - device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Can you identify the lot number of the product used? n/a, was discarded.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no complications.Did the needle fall into the patient? no.If yes, was the needle piece(s) retrieved during the same procedure?; were x-rays taken to locate the needle piece(s)?; what measures were taken to retrieve the broken piece?; does a piece of the needle remain in the patient¿s tissue? no.If yes, is there any plan in place to remove the needle piece in the future? if yes, please provide the scheduled date.What tissue structure the broken needle was located? what is the surgeon's opinion of consequences to the patient? please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) - (please refer the attached email).Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Product was not kept.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a total knee procedure on (b)(6) 2025 and suture was used.The tip had broken off during use.There was a delay in closure.Case was completed with a like device.No patient harm was reported.Additional information has been requested.

Brand Name
SFXSPI MCL+ UNI UD 12IN 3-0 SA PS-2 PR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21587673
Report Number2210968-2025-02614
Device Sequence Number8868123
Product Code GAM
UDI-Device Identifier10705031236684
UDI-Public10705031236684
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP1B106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown